Withdrawing From A Med

One might think that coming off of a medication that the doctor thinks has been taken past it’s usefulness would be an easy thing to do, well, one (me), might be wrong. I had no idea just how hard it would be to be weened off of Topomax. I’ve had some pretty weird symptoms, so I had to slow down the weening process to try and ease these symptoms.

So far I have been angry, with an outburst of fussing at the sweetest man in the world for buying small potatoes. I know, stupid, but because he is the sweetest man in the world, he did not take the bait and argue with me. He realized I was coming off of the medication and knew it must be a withdrawal symptom. He was right. Following came a day of uncontrollable crying. Tears just fell out of my face and I was sad, but I didn’t know what I was sad about, I had not been thinking, my brain was fairly in a mush state. Next was the eye twitch. It can easily drive a person crazy, you rub it out and it never stops. But that wasn’t all. my back started going into spasms and I could barely get up and down. All of these are withdrawal symptoms of Topomax. I almost forgot the headaches, daily headaches, at least they were not migraines. I’m leveling back out again so it will be time to drop the dosage again in a day or two. I hope I do not get any new symptoms, these are enough to handle.

A friend of mine sent me a list of the symptoms and they were all there on the list. I know I needed the med when I went on it. I have serious depression and anxiety along with migraines and this medication worked well with all three things, but it began to make me more depressed and the doctor thought it might be the reason I was feeling suicidal, so he put me on a different medication, not to replace this one completely, but to help with depression. I may be on my own with the migraines, in which I still got while on Topomax, just not often.

I hope that each of you that are on Topomax are finding it useful for what it is intended, and never get to a point where you have to come off of it, but if you do, be sure to do it gradually, as with any medication you have taken for any length of time. I was doing a half of a pill at a time, but my paramedic/firefighter son suggested that I do a quarter of a pill at a time and hopefully that would be easier on my system. He is so intelligent and helpful.

Leave a Thought

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s